What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 25, 6:48 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, May 25, 6:48 AM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
748 AM EDT Sat May 25 2024
...New 12Z Aviation Discussion...
.SHORT TERM...
(Today through Sunday)
Issued at 454 AM EDT Sat May 25 2024
Very diffluent flow aloft for the short term as the southeast is
caught on the periphery of a subtropical ridge and another storm
system moving through the Great Plains. Copious moisture remains in
place with PWATs of 1.3-1.4" in place across the CWA. Convection
tonight has been firing to the west and north of Georgia along a
stalled boundary from previous storm system to impact Midwest and
southern Great Plains. These storms will be very impactful to how
convection today plays out. So far, more organized cold pool/MCS has
yet to materialize out of this as some guidance had depicted, which
decreases our chances of seeing organized linear system move through
today. This means that convection may come from a few other sources
today - any outflow that moves into northern GA and provides a
source of lift (especially if something more organized does
materialize), any mesoscale MCV/vortmax features from ongoing
convection that advect in, and the already established theta-e
gradient across the CWA from yesterday's storms and continued WAA
today.
Thinking we will see scattered afternoon thunderstorms develop and
push to the east/southeast today from north GA down into central GA.
Even with high level cloud cover we should warm up plenty this
afternoon with highs in the upper 80s with even some 90s down in
central Georgia. Forecast soundings once again show relatively moist
upper levels which limits lapse rates a bit, but given how warm and
moist surface gets we still manage 1000-1500 J/kg of CAPE.
Hodographs are pretty straight, and Effective Shear is around 30
kts. Primary threats again will be an isolated severe storm across
the area capable of quarter sized hail and damaging wind gusts.
Marginal Risk (level 1 of 5) is in effect.
Sunday during the day is looking relatively dry, though that may
change as we move into the evening hours, which is where the long
term picks up. It may be one of the hottest days of the year so far,
with 90s potentially extending all the way up into the metro.
Lusk
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 454 AM EDT Sat May 25 2024
Cold front still on schedule for early next week.
The extended begins with the last shortwave moving out of the area
and just ahead of the approaching cold front. The models are once
again in good agreement with just slight differences in timing. Both
the GFS and ECMWF show the next frontal boundary moving SE out of
the Mid MS river valley late Sunday night and pushing into NW GA
right around daybreak Monday. As it moves SE through the state
Monday it is expected to weaken fairly substantially and stalling
somewhere near the GA/FL border by Tue afternoon. As this front
moves through Instability indices increase a bit and we will see
High Temps Monday in the 80s and 90s across the state. This will
create an environment conducive to showers and thunderstorms with
some isolated severe storms especially along or just ahead of the
frontal boundary. A drier airmass is expected to move into the
region Tue/Wed behind the exiting frontal boundary with precip
chances diminishing through the end of the week. Surface high
pressure builds Southeastward from the Western great lake states
with slightly cooler temps expected Wed though Fri.
01
&&
.AVIATION...
(12Z TAFS)
Issued at 744 AM EDT Sat May 25 2024
VFR outside precip, line of tsra in Northeast AL with sct ra across
Northwest GA and far north metro. Ltg should stay further north
ahead of line and within line. Challenge will be if line holds
into metro, if it does will likely dive southward. MVFR to IFR
conditions possible in tsra, though this should remain brief. Left
vcsh after line for potential stratiform precip. Afternoon sct
tsra possible, but dependent on morning convection. Otherwise
winds SW at 5 to 10 kts. Potential MVFR to IFR overnight
//ATL Confidence...12Z Update...
Medium convection timing and intensity this morning.
Low convection timing and intensity this afternoon.
Medium Cigs overnight.
High all other elements.
SM
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 66 90 70 87 / 20 20 20 50
Atlanta 68 91 71 87 / 20 20 20 60
Blairsville 62 83 65 80 / 20 20 40 80
Cartersville 66 90 70 87 / 20 20 30 60
Columbus 70 91 72 90 / 20 10 0 40
Gainesville 68 89 70 85 / 20 20 30 70
Macon 68 92 71 90 / 20 10 0 40
Rome 66 90 70 87 / 20 20 50 60
Peachtree City 67 91 70 87 / 20 20 10 50
Vidalia 70 93 72 93 / 40 20 0 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Lusk
LONG TERM....01
AVIATION...SM
Hazardous weather outlook, May 25, 4:02 AM EST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
502 AM EDT Sat May 25 2024
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
502 AM EDT Sat May 25 2024
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
Scattered thunderstorms are expected across North and Central
Georgia through the day today. A Marginal Risk (level 1 of 5) is
in effect. Primary threats will be an isolated damaging wind gust
or hail up to the size of quarters.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Scattered thunderstorms are expected each day from Sunday through
Tuesday, with the greatest coverage of storms generally across
north Georgia. There is the potential that a few storms could
become strong to severe during the afternoons on Sunday, capable
of producing gusty to damaging winds, frequent lightning, and
heavy rainfall.
On Sunday night into Monday, there is a chance that strong to
severe thunderstorms could become more organized and numerous
ahead of a cold front advancing through the forecast area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.
In the hours before
Special weather statement, May 25, 5:49 AM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 AM EDT Sat May 25 2024
GAZ001-251115-
Dade GA-
649 AM EDT Sat May 25 2024
...A strong thunderstorm will impact portions of Dade County through
715 AM EDT...
At 648 AM EDT, a strong thunderstorm was over Bridgeport, moving east
at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Trenton, Stephensville, New England, Morganville, Hooker, Cloudland
Canyon State Park, Cole City, and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3498 8536 3487 8544 3482 8545 3483 8558
3497 8560 3498 8560
TIME...MOT...LOC 1048Z 267DEG 21KT 3494 8570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 25, 6:52 AM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 AM EDT Sat May 25 2024
GAZ001-002-251215-
Walker GA-Dade GA-
752 AM EDT Sat May 25 2024
...A strong thunderstorm will impact portions of north central Walker
and northern Dade Counties through 815 AM EDT...
At 752 AM EDT, a strong thunderstorm was over Cole City, or 7 miles
southeast of Jasper, moving northeast at 15 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Trenton, Lookout Mountain, Chattanooga Valley, Stephensville, New
England, Morganville, Hooker, Cole City, Wildwood, Lakeview, and
Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3498 8526 3495 8527 3487 8558 3489 8559
3498 8560
TIME...MOT...LOC 1152Z 243DEG 15KT 3498 8556
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 25, 7:25 AM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
825 AM EDT Sat May 25 2024
GAZ001>003-011-251300-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-
825 AM EDT Sat May 25 2024
...Strong thunderstorms will impact portions of Catoosa, Walker, Dade
and northwestern Chattooga Counties through 900 AM EDT...
At 823 AM EDT, a line of strong thunderstorms was along a line
extending from Haletown (Guild) to near Lebanon in Alabama, and
moving east at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lafayette, Summerville, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Lookout Mountain, Chattanooga Valley,
La Fayette, Lyerly, Menlo, Center Post, Blue Spring, Fairview,
Linwood, Cloudland, Chattanooga Valley, and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8507 3439 8533 3437 8548 3498 8560
TIME...MOT...LOC 1223Z 253DEG 40KT 3503 8555 3439 8582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 25, 8:00 AM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
900 AM EDT Sat May 25 2024
GAZ002>005-011-012-019-020-030-251330-
Chattooga GA-Whitfield GA-Polk GA-Catoosa GA-Walker GA-Gordon GA-
Bartow GA-Murray GA-Floyd GA-
900 AM EDT Sat May 25 2024
...Strong thunderstorms will impact portions of Catoosa, Murray,
Floyd, Whitfield, Walker, Gordon, Polk, Chattooga and western Bartow
Counties through 930 AM EDT...
At 859 AM EDT, a line of strong thunderstorms was along a line
extending from near Graysville to near Summerville to near Coloma,
and moving east at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Rome, Dalton, Calhoun, Cedartown, Lafayette, Summerville, Chatsworth,
Ringgold, Fort Oglethorpe, Adairsville, Rockmart, Euharlee,
Chickamauga, Trion, Varnell, Aragon, Cave Spring, Eton, Tunnel Hill,
and Cohutta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8462 3486 8462 3483 8459 3478 8464
3466 8465 3444 8474 3396 8498 3395 8505
3391 8505 3394 8539 3445 8550 3498 8535
TIME...MOT...LOC 1259Z 274DEG 39KT 3496 8511 3449 8530 3402 8564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1185880, 1185881, 1185882, 1185883, 1185886, 1185887, 1185888, 1185890, 1185891, 1185892, 1185893, 1185895, 1185896, 1185897, 1185898, 1185899, 1185900, 1185901.